MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C166E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system, was implanted in the endovascular treatment of a unknown size abdominal aortic aneurysm.It was reported that 7 years and 1 month later, the patient presented to er with symptomatic back pain.A ct was performed and a type iii endoleak was observed.As per the physician the cause of the event is the type iii endoleak.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported type iii separation endoleak could be confirmed on the films provided; however the exact cause could not be determined.The anatomy at implant is unknown and images during implant and early post-implant were not available for review.Although the amount of initial component overlap is unknown, it is possible that the cause of the observed endoleak is related to insufficient overlap at the junction of the ipsilateral limb of the bifurcate and the distal extension limb.It is likely that this insufficient overlap may have been exacerbated by the increasing extreme angulation of the right ipsilateral limbs due to aneurysm morphology changes.The junctional separation occurred within the aaa sac; therefore, lack of vessel support may have also been a factor.No other obvious stent graft issues can be observed on the films provided.B.5 additional information: as per the physician, the leak was observed at the junction of the ipsi limb and the distal limb extension and there appears to be inadequate overlap at the junction.Further treatment was refused and the patient has since expired due non aneurysm related illness.The type iii endoleak was confirmed to be at the junction of the ipsi limb of the bifurcate stent graft and it's distal extension.It is unknown which device was the distal extension.B.7 updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9805830
Report Number9612164-2020-01082
Device Sequence Number778715
Product Code MIH
UDI-Device Identifier00613994990990
UDI-Public00613994990990
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2014
Device Model NumberETBF3216C166E
Device Catalogue NumberETBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/01/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR